Cymbalta has ruined my life.

This post is completely irrelevant to what I typically blog about, but it is necessary because it is interrupting my daily life.

I had always struggled with anxiety and depression and growing up I did not have the help I definitely needed. Once I got married I finally thought that it was time to seek the help I needed because in my mind I thought that it wasn’t fair that my husband and step-son had to deal with my problems. Boy was I wrong.

I went to my primary care provider at the time and asked for their opinion, they prescribed 60mg of Cymbalta to be taken daily. I took Cymbalta (Duloxetine) every day for three years. A few things happened: I literally felt nothing, I never cried, I never laughed; I was a robot. I gained a TON of weight, which made me pretty unhappy. I went to therapy where they told me I needed a bunch of other drugs on top of the Cymbalta. This included Lamictal & Abilify. With this wonderful cocktail of drugs I was unable to function on a daily basis. I couldn’t get out of bed. I had no interest in doing things for fun. Basically it sucked. So after a few months I discontinued the use of Lamictal & Abilify, but continued taking Cymbalta, mostly because of the horror stories I read about getting off of this drug.

I lived like this for three years until I finally said enough is enough. I took matters into my own hands. With the help of my primary care provider, a different doctor than the one who originally prescribed Cymbalta, I was able to go down to 20mg a day. The funny thing is that there isn’t a lower dosage than that. So I could have counted all of the time-release beads and slowly decreased the amount of this poison I put into my body, or I could just stop. That’s what I did. I just stopped.

Fast forward to now– It has been three months and I am still experiencing withdrawals. I have headaches (brain zaps) every day, I cry constantly, I am irritated by everything which turns into angry outbursts in an instant. It is debilitating. I have good days, but for the past four days I have been constantly crying, for literally no reason, and I can’t do anything. Which is why there haven’t been any new videos. It isn’t because I don’t want to put new videos up, it’s because I can’t.

Cymbalta has ruined my life. I can’t work a normal job, I can’t go and enjoy a date night, I can’t shut it off. No matter how sad or depressed I was before Cymbalta can compare to what I feel now. This post isn’t fun. This post isn’t entertaining. This post is real. This post is meant to give anyone who reads this a little bit of insight into my life.

I don’t know when the withdrawal symptoms will end. For some people these symptoms last a few weeks to a month, others they can last years. Every day it is looking like I fall into the latter.

I try to be positive, which is hard. My step-son and husband don’t understand– how could they? No one in my household knows how to handle the situation, and to be honest, neither do I. My husband made an appointment for me on Friday to talk to someone new to maybe get some help dealing with what is happening, who knows how that will go. I will be working on getting a new video up as soon as possible, I have already completed the editing, but I don’t have it in me right now to do a new voice over.

If you, or someone you love is experiencing depression. Get help. Talk to someone, but I urge you, look for an alternative to Cymbalta. Do your research & don’t let your doctor push you into taking something you aren’t really sure about.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s